Format

Send to

Choose Destination
See comment in PubMed Commons below
Ned Tijdschr Geneeskd. 1992 Jul 25;136(30):1473-5.

[Neonatal withdrawal symptoms following the use of clomipramine during pregnancy].

[Article in Dutch]

Author information

1
Westeinde Ziekenhuis, afd. Kindergeneeskunde, Den Haag.

Abstract

The case is described of a neonate who suffered from withdrawal symptoms within 24 hours after birth as a result of the use of clomipramine by the mother during pregnancy. The symptoms consisted of increased irritability, alternating hyper- en hypotonia, hyperreflexia, cyanosis and hypothermia. He was treated with clonazepam with good result. Prescription of clomipramine during pregnancy should be restricted to specific cases and the doses should be kept as low as possible. Because the symptoms are withdrawal symptoms, phenobarbital should not be used as treatment, as it increases drug metabolism by the liver causing an even faster decrease of plasma concentrations of clomipramine. Clonazepam is the drug of choice.

PMID:
1436166
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center